Thread: gabapentin= more nerve pain?
07-06-2011, 02:13 PM #1Registered Member
- Join Date
- Jun 2011
- United States
gabapentin= more nerve pain?
I started gabapentin a week and a half ago. At first it did take away the random stinging here and there. Now it seems like right after I take a pill I notice more frequent stinging patches. Has anyone else had this happen?
I am not sure if I just notice it more because I think I should have less and it just isn't working for me or if it really is making my symptoms worse.
I have that problem with steroids they actually cause me more inflammation and swelling. Not looking forward to the steroid injection in my back for arthritis. Insurance says I have to follow my Dr.'s recommendations if I want to stay insured.
I am also backwards on things like dayquil versus nyquil, day puts me to sleep and ny wakes me up. I seem to get some medications backwards.
07-06-2011, 02:39 PM #2
It is possible for Neurontin or any medication to cause the opposite effect, in your case, Neurontin causing more pain. This is referred to as a paradoxical effect/reaction.
I have had many cases of paradoxical effects from different medications. The most frustrating paradoxical effect is the medications used to treat fatigue. Provigil, ADD meds and caffiene all make me more tired.
If you are having more pain when taking Neurontin then contact your doctor and explain you appear to be having a paradoxical reaction to it.1985 dx'd RRMS. 5/09/2013:Secondary Progressive without Progression. Never used DMTs. Low EDSS.